Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 9, 2021, 4:11 PM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 9, 2021, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS84 KLIX 092111
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
411 PM CDT Fri Jul 9 2021
LAZ058-060-092145-
St. Charles-St. John The Baptist-
411 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST AND
NORTHWESTERN ST. CHARLES PARISHES...
At 411 PM CDT, a strong thunderstorm was located near Norco, or near
Laplace, moving north at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Montz, Edgard,
Destrehan, Taft and New Sarpy.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 205 and 220.
Interstate 55 in Louisiana between mile markers 1 and 9.
Interstate 310 between mile markers 5 and 7.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3003 9056 3017 9050 3018 9047 3021 9044
3021 9041 3018 9043 3012 9043 3009 9041
3006 9037 3005 9028 3002 9028 2994 9037
TIME...MOT...LOC 2111Z 201DEG 15KT 3005 9042
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:08 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 9, 4:08 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 408 PM CDT Fri Jul 9 2021 .SHORT TERM...Convection really got going faster today as storms were focused on what appears to be an old outflow boundary. Once the storms were able to really fire up, they just reinforced the outflow boundary driving it farther north. This led to much of the area on the drier side by early afternoon until storms finally started to refire over SELA mid afternoon. This weekend at one point looked like it was going to be on the drier side but that is not the case anymore. Saturday will likely start off dry and this appears to be because we will likely be feeling the after effects of a s/w leaving the region and thus initially subsidence aloft. Models are indicating the ridge to our west trying to build east overnight tonight and early tomorrow but this quickly gets shut down as a rather deep closed low digs and deepens over the Mid MS Valley Saturday. There are two problems we see here. First it would allow for showers and thunderstorms to once again develop that afternoon as we begin to feel the effects of the approaching trough, so so much for a dry day. Second with convection likely holding off till the afternoon hours there will be more instability to work with and thus storms could be a little more robust. Overall not anticipating a lot of severe weather but can not rule out a few severe storms but likely quite a bit of strong storms with locally heavy rain, frequent lightning, and gusty winds. Best chance for rain should be east of I 55. Sunday the trough axis will be fully in place across the area and this should allow for numerous to widespread showers and thunderstorms with convection likely beginning much earlier than on Saturday. This would keep the region from getting too unstable thanks to early storm initiation and cloud cover but it just means rain again for the region. Right now not too concerned about the heavy rain potential on Sunday however Monday could be the bigger issue. /CAB/ .LONG TERM...Looking at the forecast going into next week is looking much closer to typical Summer. The operational models, ensembles, and NBM all indicate this in some fashion and see no real reason to disagree at this time. Obviously because of that there doesn't appear to be any target of opportunities to grab onto so no deviations from the NBM this forecast cycle. The day with the greatest chance for rain appears to be Monday if it isn't Sunday. The deep closed low will be sitting over the MS Valley with the trough axis extending south into the northwestern Gulf. Lower hghts leading to cooler mid level temps, abundant moisture in place, and even the slight possibility of a front sinking into the area all indicate a rather good chance for rain over the region. In addition there could be some weak divergence aloft as the tail end of the jet will be dipping into the Lower MS Valley. Currently most of the models are not indicating heavy rain but given the setup am concerned about the possibility of locally heavy rain especially if that front dips into the region. There will be instability to work with (obviously it is Summer) and the K index could be in the upper 30s. That combined with the possibility of enhanced divergence aloft would result in rather efficient thunderstorms (no surprise). Best chance for heavy rain looks like it would set up along and north of a line from Baton Rouge to Poplarville however, there is currently nothing really indicating that at this time but the potential is there given the set up just not confident enough to deviate from guidance yet. After Monday is when things should begin to slowly transition to more of a typical Summer like pattern. The closed low will lift and open up. This will weaken the trough over the region and allow the Western Atlantic ridge to begin to build west. Eventually it is expected to build west across much of the southern CONUS. This would increase the mid level hghts but given this ridge is building in from the west it is more of a dirty ridge and should not completely shut down convection however storms will become even more dependent on diurnal fluctuations and likely driven by the seabreeze each day. This would also suggest slightly warmer afternoon highs than we have currently been dealing with and possibly heat indices in the upper 90s to possibly lower 100s. /CAB/ && .AVIATION...18z TAF Package...main concern this afternoon and evening will be convection. Current line of storms is impacting ASD, HDC, and BTR but that should move north with VFR conditions back by 19z. MCB and GPT likely to be impacted by convection between 18-20z. Additional storms should slowly rebuild along the coast of SELA late this afternoon and could impact HUM, MSY, NEW between 21-00z. Outside of convection VFR conditions should remain in place through this evening and probably through the night but can't rule out isolated MVFR cigs at a few locations. /CAB/ && .MARINE...Overall the marine area is quiet. No tropical issues to worry w.SHORT TERM...Convection really got going faster today as storms were focused on what appears to be an old outflow boundary. Once the storms were able to really fire up, they just reinforced the outflow boundary driving it farther north. This led to much of the area on the drier side by early afternoon until storms finally started to refire over SELA mid afternoon. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 74 88 73 88 / 10 60 10 80 BTR 74 89 75 91 / 20 60 10 70 ASD 76 89 75 90 / 20 60 10 70 MSY 79 90 78 91 / 20 50 10 70 GPT 76 88 77 88 / 20 50 10 60 PQL 76 88 76 88 / 20 50 10 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 9, 11:39 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1139 AM CDT Fri Jul 9 2021
LAZ075-076-091715-
Southeast St. Tammany-Northwest St. Tammany-
1139 AM CDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
TAMMANY PARISH...
At 1138 AM CDT, strong thunderstorms were clustered near Lacombe, or
11 miles west of Slidell, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell and Lacombe.
This includes Interstate 12 between mile markers 63 and 81.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3032 8979 3025 8988 3025 8992 3029 8999
3032 9001 3032 9003 3035 9006 3037 9012
3045 9010
TIME...MOT...LOC 1638Z 214DEG 15KT 3026 8997
BLLocal storm report, Jul 9, 12:01 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM MARINE TSTM WIND 1 SSW MANDEVILLE 30.36N 90.09W
07/09/2021 M47 MPH GMZ530 LA MESONET
MANDEVILLE SUNSET PIER REPORT.
&&
TDBSpecial weather statement, Jul 9, 12:25 PM CDT, 3 hours 46 minutes before
Special Weather Statement National Weather Service New Orleans LA 1225 PM CDT Fri Jul 9 2021 LAZ075-MSZ077-080-091800- Northwest St. Tammany-Hancock-Pearl River- 1225 PM CDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. TAMMANY PARISH...NORTHWESTERN HANCOCK AND SOUTHWESTERN PEARL RIVER COUNTIES... At 1225 PM CDT, a strong thunderstorm was located over Picayune, moving northeast at 10 mph. Locations impacted include... Picayune. This includes the following Interstates... Interstate 59 in Louisiana between mile markers 9 and 11. Interstate 59 in Mississippi between mile markers 1 and 10. LAT...LON 3039 8963 3046 8984 3064 8981 3056 8950 TIME...MOT...LOC 1725Z 204DEG 9KT 3050 8971 BL
Special weather statement, Jul 9, 1:00 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
100 PM CDT Fri Jul 9 2021
LAZ039-MSZ077-091845-
Washington-Pearl River-
100 PM CDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON
PARISH IN SOUTHEASTERN LOUISIANA AND PEARL RIVER COUNTIES...
At 100 PM CDT, strong thunderstorms were clustered near Crossroads,
or 7 miles west of Poplarville, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bogalusa, Poplarville, Varnado, Crossroads, Mcneil and Angie.
This includes Interstate 59 in Mississippi between mile markers 14
and 42.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3098 8934 3065 8951 3065 8954 3063 8954
3067 8984 3100 8984 3100 8955 3101 8950
3100 8950 3100 8947 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 1800Z 202DEG 21KT 3081 8966
BLSpecial weather statement, Jul 9, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
411 PM CDT Fri Jul 9 2021
LAZ058-060-092145-
St. Charles-St. John The Baptist-
411 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST AND
NORTHWESTERN ST. CHARLES PARISHES...
At 411 PM CDT, a strong thunderstorm was located near Norco, or near
Laplace, moving north at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Montz, Edgard,
Destrehan, Taft and New Sarpy.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 205 and 220.
Interstate 55 in Louisiana between mile markers 1 and 9.
Interstate 310 between mile markers 5 and 7.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3003 9056 3017 9050 3018 9047 3021 9044
3021 9041 3018 9043 3012 9043 3009 9041
3006 9037 3005 9028 3002 9028 2994 9037
TIME...MOT...LOC 2111Z 201DEG 15KT 3005 9042
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:26 AM CDT | Special Marine Warning | LIX | 49 min | |
| Jul 9, 8:28 AM CDT | Special Weather Statement | LIX | Lafourche, Terrebonne | 62 min |
| Jul 9, 11:08 AM CDT | Special Marine Warning | LIX | 67 min | |
| Jul 9, 11:31 AM CDT | Special Marine Warning | LIX | 29 min | |
| Jul 9, 11:39 AM CDT | Special Weather Statement | LIX | Saint Tammany | 36 min |
| Jul 9, 12:25 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Jul 9, 1:00 PM CDT | Special Weather Statement | LIX | Pearl River | 45 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.